Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Dry lips

Every night, around bedtime, I get really thirsty. I drink a lot during the day, so it's not dehydration, or it shouldn't be. During the night, I wake up for drinks at least two, often three or four times. My lips get really dry, and usually by morning they're cracked and sometimes swollen and bloody. Is there anything I can use? I've tried drinking more water, I've tried lip balms and medicated lip ointments, nothing seems to work..any advice would be appreciated.

Answer Question
 
BisketLiss

Asked by BisketLiss at 8:10 PM on Apr. 5, 2011 in Health

Level 18 (4,943 Credits)
Answers (14)
  • If mine were THAT bad I'd use Aquaphor for awhile to see if it helps. I have chapstick on my lips at ALL times. I don't like the feeling of my lips being dry.
    Renee3K

    Answer by Renee3K at 8:16 PM on Apr. 5, 2011

  • Oh, also...I had heard that chapped lips can be a symptom of something more serious so if it keeps happening go see the doc.
    Renee3K

    Answer by Renee3K at 8:17 PM on Apr. 5, 2011

  • Renee has a good point. Make sure that you have seen your docs for your yearly labs . . . and that they include your sugar and thyroid levels.

    A thick coating of Lanolin on the lips at bedtime is also helpfull.
    ImaginationMama

    Answer by ImaginationMama at 8:32 PM on Apr. 5, 2011

  • try burts bees lip gloss i hear thats really good
    AmandaV.

    Answer by AmandaV. at 8:46 PM on Apr. 5, 2011

  • I put Vaseline on my lips at night otherwise they crack and bleed during the night.....and I agree that you might want to talk to a doc about it if it doesnt get any better
    Lucky209

    Answer by Lucky209 at 8:46 PM on Apr. 5, 2011

  • Try carmex, it works fast & is quality :)
    Mrs_Harsh

    Answer by Mrs_Harsh at 8:47 PM on Apr. 5, 2011

  • thick coat of good old Vaseline & use it through out the day also.
    sarasmommy777

    Answer by sarasmommy777 at 9:02 PM on Apr. 5, 2011

  • I use Aquaphor
    tazdvl

    Answer by tazdvl at 9:34 PM on Apr. 5, 2011

  • If you use alot of salt on your foods, then it could make you thirsty all the time.
    allen.moriahd

    Answer by allen.moriahd at 9:38 PM on Apr. 5, 2011

  • I would be sure to talk to my doctor about this if I were you. Maybe it is something simple and an easy fix. Good luck to you.
    Peajewel

    Answer by Peajewel at 9:43 PM on Apr. 5, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.